Alert archive / California / Wind Advisories in 2013

Wind Advisory 10, NWS San Francisco Bay Area, CA

December 17, 2013Marin County, Sonoma County, California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 17, 2013, 8:56 PM PST for Marin County, Sonoma County, California. It took effect at Dec 19, 2013, 12:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2013, 8:56 PM PST (04:56 UTC)
In effect from
Dec 19, 2013, 12:00 AM PST
Expired
Dec 19, 2013, 1:57 PM PST
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 104 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 4.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2013-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2013-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2972 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 180456
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PST TUE DEC 17 2013

...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER THE
NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE BEGINNING
MIDNIGHT THURSDAY AND LASTING UNTIL 6 PM PST THURSDAY...

CAZ507-190600-
/O.NEW.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
NORTH BAY MOUNTAINS-
856 PM PST TUE DEC 17 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO 6 PM PST THURSDAY. 

* TIMING: FROM MIDNIGHT THURSDAY UNTIL 6 PM PST THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO
  POWER FAILURES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-190600-
/O.NEW.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
856 PM PST TUE DEC 17 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO 6 PM PST THURSDAY. 

* TIMING: FROM MIDNIGHT THURSDAY UNTIL 6 PM PST THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO
  POWER FAILURES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CANEPA
6 follow-up statements
000 
WWUS76 KMTR 180503 CCA
NPWMTR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
901 PM PST TUE DEC 17 2013

...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER THE
NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE BEGINNING
12 AM PST THURSDAY AND LASTING UNTIL 6 PM PST THURSDAY...

CAZ507-190515-
/O.COR.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
NORTH BAY MOUNTAINS-
901 PM PST TUE DEC 17 2013

...WIND ADVISORY IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM
PST THURSDAY.

* TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO
  POWER FAILURES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-190515-
/O.COR.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
901 PM PST TUE DEC 17 2013

...WIND ADVISORY IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM
PST THURSDAY.

* TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO
  POWER FAILURES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CANEPA
000 
WWUS76 KMTR 181249
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
449 AM PST WED DEC 18 2013

...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER
THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE
BEGINNING 12 AM PST THURSDAY AND LASTING UNTIL 6 PM PST
THURSDAY...

CAZ507-190100-
/O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
NORTH BAY MOUNTAINS-
449 AM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY FOR THE NORTH BAY MOUNTAINS...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY. 

* TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY 
  EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-190100-
/O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
449 AM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY FOR THE EAST BAY HILLS AND DIABLO RANGE...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY. 

* TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY 
  EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 182158
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
158 PM PST WED DEC 18 2013

...STRONG AND GUSTY NORTH TO NORTHWEST WINDS EARLY THURSDAY
MORNING THROUGH THURSDAY EVENING...

.A STRONG STORM SYSTEM WILL SWEEP THROUGH THE REGION LATE TONIGHT
INTO THURSDAY MORNING. IN WAKE OF THIS SYSTEM...STRONG TO GUSTY
WINDS WILL DEVELOP OVER THE COASTAL NORTH BAY...NORTH BAY
MOUNTAINS...EAST BAY HILLS AND DIABLO RANGE LATE TONIGHT THROUGH
THURSDAY AFTERNOON.


CAZ505-191400-
/O.EXB.KMTR.WI.Y.0010.131219T0800Z-131219T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
158 PM PST WED DEC 18 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM PST THURSDAY. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
  MORNING.

* WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH
  POSSIBLE.

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ507-191400-
/O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
NORTH BAY MOUNTAINS-
158 PM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-191400-
/O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
158 PM PST WED DEC 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 191130
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
330 AM PST THU DEC 19 2013


CAZ507-191800-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/
NORTH BAY MOUNTAINS-
330 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
ACROSS THE NORTH BAY MOUNTAINS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY 
  EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 50 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-191800-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
330 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
ACROSS THE EAST BAY HILLS AND DIABLO RANGE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY 
  EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ505-191800-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-131219T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
330 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING
ACROSS THE COASTAL NORTH BAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY 
  MORNING. 

* WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 191719
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
919 AM PST THU DEC 19 2013

CAZ505-191830-
/O.CAN.KMTR.WI.Y.0010.000000T0000Z-131219T1800Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
919 AM PST THU DEC 19 2013

...WIND ADVISORY IS CANCELLED FOR COASTAL NORTH BAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY FOR COASTAL NORTH BAY.

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS COASTAL
NORTH BAY.

$$

CAZ507-200200-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/
NORTH BAY MOUNTAINS-
919 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 50 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ511-200200-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/
EAST BAY HILLS AND DIABLO RANGE-
919 AM PST THU DEC 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 
  MPH POSSIBLE. 

* IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD 
  TO POWER FAILURES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 192157
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
157 PM PST THU DEC 19 2013

CAZ507-511-192300-
/O.CAN.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
157 PM PST THU DEC 19 2013

...WIND ADVISORY IS CANCELLED FOR THE NORTH BAY AND EAST BAY HILLS
AND MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION...YET BREEZY NORTH
TO NORTHWEST WINDS WILL LIKELY PERSIST THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 4:29 PM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 17, 4:29 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
429 PM PST TUE DEC 17 2013

.DISCUSSION...AS OF 2:30 PM PST TUESDAY...SMOKEY CONDITIONS
CONTINUE THIS AFTERNOON AS A RESULT OF THE PFEIFFER FIRE IN BIG
SUR. VISIBILITY HAS BEEN REDUCED TO 2 MILES AT THE MONTEREY
AIRPORT THIS HOUR DUE TO THIS SMOKE. ELSEWHERE POOR AIR QUALITY
AND HAZE ARE REDUCING VISIBILITY IN THE SAN FRANCISCO BAY AREA
STRETCHING SOUTH INTO THE SANTA CLARA VALLEY. HAZY CONDITIONS HAVE
BROUGHT VISIBILITY DOWN TO 3 MILES AT OAKLAND INTERNATIONAL
AIRPORT.

SOUTHERLY WINDS WILL CONTINUE OVERNIGHT PUSHING SMOKE NORTHWARD
INTO MONTEREY AND EVEN SANTA CRUZ. WINDS ARE EXPECTED TO TURN WEST
WEDNESDAY AFTERNOON BECOMING NORTHWEST WEDNESDAY EVENING. THIS
CHANGE IN THE WIND DIRECTION WILL PUSH THE SMOKE FROM PFEIFFER
FIRE TOWARDS A SOUTHEASTERLY DIRECTION AWAY FROM MONTEREY. WINDS
ALONG THE COASTAL RIDGE LINES MAY REACH 15 TO 25 MPH WITH GUSTS TO
35 MPH POSSIBLE WEDNESDAY NIGHT.

THE 1200Z ECMWF AND 1800Z GFS40 HAVE INITIALIZED WELL WITH THE
CURRENT SYNOPTIC FEATURES AND REMAIN IN FAIRLY GOOD AGREEMENT WITH
THEIR MOVEMENT INTO THE FUTURE. BOTH MODELS SLIDE A TROUGH OF LOW
PRESSURE IN FROM THE NORTHWEST WHICH ABSORBS THE LOW CURRENTLY
CENTERED APPROXIMATELY 400 MILES OFFSHORE. AS THE TWO SYSTEMS
COLLIDE AND MOVE OVER THE FORECAST AREA EXPECT TEMPERATURES TO
DECREASE. ON AVERAGE AFTERNOON HIGH TEMPERATURES WILL BE 8 TO 12
DEGREES COOLER WEDNESDAY WITH AN ADDITIONAL 5 TO 10 DEGREES OF
COOLING THURSDAY. THE GOOD NEWS IS THAT THIS COOLING COMBINED WITH
A RETURN OF ONSHORE FLOW WILL GREATLY INCREASE RELATIVE HUMIDITY
WHICH WILL HELP OUT WITH THE FIRE FIGHTING EFFORTS. THE FLIP SIDE
ONCE AGAIN IS THAT AS THIS STORM SYSTEM PASSES OVER THE AREA GUSTY
NORTHWEST WINDS WILL REACH 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
35 MPH POSSIBLE ALONG THE COASTAL RIDGE LINES WEDNESDAY NIGHT.

THE STORM SYSTEM WILL QUICKLY EXIT THE AREA BY THURSDAY EVENING
WITH BUILDING HIGH PRESSURE HOT ON ITS HEELS. A SUBSTANTIAL RIDGE
OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC THIS WEEKEND
WHICH WILL USHER IN A WARMING TREND ONCE AGAIN WITH OFFSHORE WINDS
AT THE SURFACE THROUGH THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...AS OF 4:29 PM PST TUESDAY...FOR 00Z TAFS. MAIN ISSUE
CONTINUES TO BE LOW VSBYS DUE TO ONGOING FIRES AND POLLUTION.
OTHERWISE JUST SOME HIGH CLOUDS AND LIGHT WINDS. UPPER LOW
OFFSHORE SHOULD INDUCE SOME WESTERLY WINDS BY WEDS MORNING THAT
SHOULD HELP IMPROVE AIR QUALITY AND VSBYS.

VICINITY OF KSFO...REDUCED VSBYS DUE TO HAZE OVERNIGHT...WITH
IMPROVING VSBYS EXPECTED ON WEDS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...REDUCED VSBYS DUE TO SMOKE. RETURN
OF WEST WINDS BY LATE WEDS MORNING AND AFTERNOON SHOULD BRING
BETTER VSBYS TO THE MONTEREY TERMINALS.

&&

.MARINE...AS OF 4:29 PM PST TUESDAY...GENERALLY LIGHT WINDS AND
SEAS OVERNIGHT. INCREASING NW WINDS BEGIN TO ARRIVE WEDS ACROSS
THE NORTHERN WATERS WITH SMALL CRAFT ADVISORIES GOING UP.
INCREASING CONFIDENCE FOG GALE FORCE WINDS LATER WEDS NIGHT INTO
THURSDAY. FOR NOW GALE WATCHES REMAIN IN PLACE. WILL LOOK OVER 00Z
GUIDANCE AND CONSIDER UPGRADING TO WARNINGS FOR 9 PM ISSUANCE IF
SUPPORTED BY NEWEST MODEL RUNS...WHICH WOULD PUT US WITHIN 24
HOURS OF EXPECTED CONDITIONS. MARINERS SHOULD CONSIDER TAKING
ACTION NOW...AFTER A PROLONGED PERIOD OF TRANQUIL WEATHER THE
QUICK CHANGE TO POSSIBLE GALE WINDS AND DETERIORATING SEAS WILL
BE A DANGEROUS CHANGE IN THE WEATHER IF CAUGHT OUT IN THE OPEN
OCEAN AND NOT PROPERLY PREPARED.

&&

.FIRE WEATHER...AS OF 3:10 AM PST MONDAY...A FIRE SIGNATURE IS
STILL APPARENT OVER THE PFEIFFER BIG SUR AREA ON THE CURRENT IR
SATELLITE FOG PRODUCT. SOUTHERLY WINDS HAVE MOVED SMOKE INTO THE
MONTEREY BAY AREA. SOUTHERLY WINDS ARE EXPECTED TO PREVAIL ALONG
THE BIG SUR COAST INTO WEDNESDAY AFTERNOON. A STORM SYSTEM WILL
BEGIN TO PUSH THROUGH THE AREA WEDNESDAY BRINGING A RETURN OF
NORTHWEST WINDS TO THE BIG SUR AREA. COOLER TEMPERATURES AND MOIST
OCEAN AIR WILL GREATLY IMPROVE RELATIVE HUMIDITY VALUES ALONG THE
BIG SUR COAST AND MUCH OF THE REMAINING FORECAST AREA.
HOWEVER...WITH THE RETURN OF THE ONSHORE FLOW WINDS ALONG THE
COASTAL RIDGE LINES WILL INCREASE OUT OF THE NORTHWEST REACHING 15
TO 25 MPH WITH GUSTS AROUND 30 TO 35 MPH POSSIBLE. WINDS WILL
DECREASE ONCE AGAIN THURSDAY EVENING BECOMING OFFSHORE BY EARLY
FRIDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT REYES 10-60 NM FROM 3 AM

&&

PUBLIC FORECAST: LARRY
AVIATION: RWW
MARINE: RWW
FIRE WEATHER: LARRY/BELL

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 9:39 PM PSTGale WarningMTR53 hr
Dec 18, 2:55 AM PSTStorm WarningMTR36 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.